Hello and welcome to JustAnswer,
It sounds like you are having a tough time right now.
When you saw the physician a few years ago who prescribed the medicine was it a psychiatrist?
Did you get a diagnosis? Anxiety? Depression? Both?
Standing by for info.
I was prescribed the Xanax by a family doctor in the Bay Area. He said I have anxiety, and should take the medication as needed.
I was then prescribed the Lexapro by another family doctor (remember I move around alot with my job). The Lexapro made me feel worse than when I didn't take anything.
okay.... GO HERE, answer honestly, and tell me what you get.
also, regarding sleep....
trouble falling asleep?
trouble staying asleep
waking up too early?
any drugs or alcohol?
what is your job?
I scored a 31 on the depression test.
It generally takes me 30 minutes to 1 hour to fall asleep, sometimes as long as 2 hours. I also cannot seem to sleep for long spurts of time. When I wake up, I will find something to worry about and it keeps me awake longer.
I work in construction management.
No drugs, social drinker.
i think it likely that you have a mild depression with anxiety as a prominent feature. people who get depressed haven't done anything wrong, but we do note, from the physician side of the ledger, that depressed people tend to lose sleep, lose libido, lose interest in things that formerly made them happy, and tend to get to a point of hopelessness and helplessness.
there are many psychiatric diagnoses that have depression as a component so the above is offered in only the most general terms.
HERE IS A GOOD LINK FOR YOU TO READ.
the question about meds is a good one. you need to see a mental health professional and get a proper diagnosis. if, for instance, you were bipolar (manic depressive) instead of simple depressoin, the medicine choice would be absolutely critical and DANGEROUS if done wrong.
so yes, i think you would benefit from medicine AND you would benefit from speaking to a psychotherapist to LEARN how to control your symptoms and how to avoid bad thought habits which might contribute to your symptoms.
I am standing by if you have further questions.